MAUDE Adverse Event Report: DEPUY FRANCE SAS - 3003895575 HUMERAL IMPLANT DRIVER; EXTREMITY INSTRUMENTS : HANDLES

DEPUY FRANCE SAS - 3003895575 HUMERAL IMPLANT DRIVER; EXTREMITY INSTRUMENTS : HANDLES
Catalog Number 230783000
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Procedure: delta total shoulder prosthesis during the implantation of definitive implant (of the monoblock cemented rod), at the removal of the handle of the humeral implant holder, the impacted device broke: the round platinum pulled off because of 4 broken screws and 2 pulled-off squared plates.The handle broke during a normal use.No discontinuation of the procedure.No change of the surgical technique.No patient consequence.The impacted device was in contact with the patient.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary during the implantation of definitive implant (of the monoblock cemented rod), at the removal of the handle of the humeral implant holder, the impacted device broke: the round platinum pulled off because of 4 broken screws and 2 pulled-off squared plates.The handle broke during a normal use.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found that the humeral implant driver found breakage of the 4 screws of the lower plate, causing the cap to fall apart.Broken fragments were returned for evaluation.The potential cause is traced to wear/fatigue of design features and indicates that the failure is attributed to a high cycle fatigue phenomenon, due to slap hammer usage.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country specific ifu for information related to end of life, reprocessing instructions, and inspection procedures.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the humeral implant driver would have contributed to the complained device issue.Based on the investigation findings, the potential cause is traced to end of life, and it has been determined that no corrective and/or preventative action is required.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot a manufacturing record evaluation was performed for the finished device product description: humeral implant driver product code: 230783000 lot number: 5312001 and no non-conformances or manufacturing irregularities were identified.Device history batch null.Device history review a manufacturing record evaluation was performed for the finished device product description: humeral implant driver product code: 230783000 lot number: 5312001 and no non-conformances or manufacturing irregularities were identified.

Brand Name
HUMERAL IMPLANT DRIVER
Common Device Name
EXTREMITY INSTRUMENTS : HANDLES
Manufacturer (Section D)
DEPUY FRANCE SAS - 3003895575
7 allee irene joliot-curie
b.p. 256
saint priest cedex 69801
FR  69801
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic dr.
warsaw IN 46581 0988
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key20255255
Report Number1818910-2024-19622
Device Sequence Number18013656
Product Code HWR
UDI-Device Identifier10603295116363
UDI-Public(01)10603295116363(10)5312001
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number230783000
Device Lot Number5312001
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/06/2024
Supplement Date Received by Manufacturer10/09/2024
11/27/2024
Initial Report FDA Received Date09/19/2024
Supplement Report FDA Received Date10/10/2024
11/28/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/12/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown